MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C166E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of 4.6cm abdominal aortic aneurysm.The aortic neck was 19mm proximally and 23 mm in diameter distally with 20 degree of cranial angulation.It was reported the patient returned for follow-up ct approximately 2 years post the index procedure.A type ia endoleak and migration of the bifur 10mm below renals was observed.The device had been previously confirmed as deployed at the target location in the one month follow up ct post the index procedure.The physician has elected to perform secondary intervention.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the stent graft migration leading to the proximal type i endoleak could not be determined from the films provided.Pre-implant ct¿s confirmed that the patient had a 45mm max diameter infrarenal aaa.The neck diameter just below the lowest left renal artery measured ~19mm, 10mm lower was 22mm, and the infrarenal neck angulation measured ~50 deg a-p.Ct¿s returned at 1-month, 6, 14, and 26 month¿s post-implant revealed that the bifurcate had migrated ~10mm during the implant duration, and the bifurcate proximal od had increased from 20 ¿ 25mm with continued loss of radial apposition with the aorta.The aortic body and infrarenal neck angulation also increased during this duration from ~45 deg to 60 deg a-p; relative to the iliac limbs.A type ii endoleak was initially seen at 1-month, and beginning at the 14 month follow-up a proximal type i endoleak with aaa expansion from 45 ¿ 49mm was seen.The cause of the aaa expansion was most likely due to both the type i and type ii endoleak.The cause of the migration appe ared to be due to disease progression (neck dilatation) and aneurysm morphology changes (increased neck angulation).Additional information received 22-jan-18 reported that the physician placed a cuff and covered stents in both renal arteries as snorkels.The seal was extended to sma.The aneurysm was successfully sealed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7177745
Report Number2953200-2018-00050
Device Sequence Number16410795
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2017
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight64